Volume 8, issue 3 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Meridional almost normal surfaces in knot complements

Robin Todd Wilson

Algebraic & Geometric Topology 8 (2008) 1717–1740
Abstract

Suppose K is a knot in a closed 3–manifold M such that M N(K) is irreducible. We show that for any integer n there exists a triangulation of M N(K) such that any weakly incompressible bridge surface for K of n bridges or fewer is isotopic to an almost normal bridge surface.

Keywords
normal surface, Heegaard surface, bridge position, strongly irreducible, weakly incompressible
Mathematical Subject Classification 2000
Primary: 57M99
References
Publication
Received: 6 October 2007
Accepted: 1 September 2008
Published: 8 October 2008
Authors
Robin Todd Wilson
Department of Mathematics and Statistics
California State Polytechnic University
Pomona
3801 West Temple Ave
Pomona
CA 91768
USA